methotrexate- Just took my first dose

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

christine_rightbrain_writesjunk
New Member


Date Joined May 2009
Total Posts : 17
   Posted 7/10/2009 1:33 AM (GMT 0)   
Hi everyone! I just took my first dose of Methotrexate few moments ago! I wanted to post about it here and would love some feedback. I was following the earlier thread on the med and will still check it out. This site is what made me research it and speak to my doctor about it. She said it would be good to try. I have been sick for a very long time. As it is, I can barely eat, often have stomach problems, and my joint pain and fatigue keeps me from functioning for more than a half day here and there. It is funny, I was denied my initial disability today (expected) but I found the timing ironic. I do not drink, I have had a hysterectomy; I am not worried about any change of lifestyle because I have not had a life for a year due to my illness. However, I do struggle with the a history of mild to moderate anxiety. For example, one reason I am not good on predinose, is because it raises my anxiety to very high levels. I am having some (normal?) anxiety about all the reported side effects and dangers of this medication. However when I read the earlier thread, it seemed to me there have been some positive results. I have made the decision that at age 42 I am not ready to completely give up with out a little fight. I will try to share how this treatment goes. I am really hoping for a remission. The plaquinil gave me some hope...but it was like seeing a light... and never really getting out of the shadows. blush
CTDU/Probable SLE- (I am pretty sure I meet thee SLE criteria-have not gotten the offical DX yet) Peripheral Neuropathy, Partial Complex Seizures, Severe and chronic joint pain/fatigue, Sun sensitivity, flare brought on in sun, butterfly rash, vitamin D deficiency, skin rash in sun, Skin rashes, mouth, lip, nose sores, Hair loss, head sores, some muscle pain, Muscle cramps, Vascular: Raynoids syndrome, Hx of Pericarditis x 4, Severe Dry mouth, persistent, Thyroid Disease, hx of moderate asthma, lung inflamation at onset of illness, however, no markers have ever shown up in blood, ever


Plaqunil 600mg x day, Topomax 200mg day (neuropathy), Ultram 100mg (prn) pain, flexaral, pm for feet cramps, Synthroid .50 micro, estrogen patch, lexapro 5mg, (mild anxiety),

~nothing is impossible~

Post Edited (christine_rightbrain_writesjunk) : 7/9/2009 7:46:47 PM (GMT-6)


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 7/9/2009 6:51 PM (GMT -7)   
Hi Christine,

I hope you tolerate MTX well, you may experience some nausea just be sure you always take it with plenty of food and folic acid. It may take a couple of months to kick in and you begin noticing a difference in your pain levels. Lupus attacks my GI tract (mainly diarrhea) and my rheumy started me on Imuran, it works wonders for me. Plaquenil and an NSAIDS works on my joint pain but I needed more. I contemplated MTX for over a year before I started it.

Please keep us posted on how you are doing. Take care
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Tramadol (as needed) and magic mouthwash (for mouth sores)


christine_rightbrain_writesjunk
New Member


Date Joined May 2009
Total Posts : 17
   Posted 7/11/2009 8:57 AM (GMT -7)   
Thank you for the response. I also contemplated this treatment for over a year. I am hoping there will be some change. Plaquenil works for me too, but I can't take NSAIDS because I have already harmed my stomach from too many, have had some bleeding. And possibly lupus related inflammation in stomach. Similar to you, I feel as if this is why I need something more. Thank you for reminding me it may take months. :) I need that ...it is difficult to take a medicine which is making me feel a little bit sicker at first. Did the mild side effects go away after a few doses?
CTDU/Probable SLE- Peripheral Neuropathy, Partial Complex Seizures, Severe and chronic joint pain/fatigue, Sun sensitivity, butterfly rash, vitamin D deficiency, skin rash in sun, Skin rashes, mouth, lip, nose sores, Hair loss, head sores, some muscle pain, Muscle cramps, Vascular: Raynoids syndrome, Hx of Pericarditis x 4, Severe Dry mouth, persistent, Thyroid Disease, hx of moderate asthma, lung inflammation at onset of illness, hx elevated RF, recent protein serum elevated. No positive ANA yet


Methotrexate, 2.5 mg (4tabs 1x a week) Folic Acid (1mg daily), Plaqunil 600mg day, Topomax 200mg day (neurapathy), Ultram 100mg (prn) pain, flexaral, pm for feet cramps, Synthroid .50 micro, estrogen patch, lexapro 5mg, (mild anxiety),

~nothing is impossible~


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 7/11/2009 12:16 PM (GMT -7)   
Christine,

I hope the MTX works well for you! I don't know that much about it myself so am mostly just reading along...

Would you consider shortening your username? christine_rightbrain_writejunk is long enough that it makes the page columns look pretty funny - this can be a big problem for people using smaller devices such as PDA's & cellphones. Names in the 10-12 character range seem to be the most often used.

This can be done by choosing "Control Panel" in the blue bar across the top of the page, then "Edit Profile", then change "Display Name". Then you must hit "Submit" at the bottom of the page.

And a reminder to everyone -- make sure your signature lines have spaces in them -- long lists of meds where there are comma's but no spaces also make the columns go awry.

Your moderators thank you,
Lynnwood, Lupus & Sjogren's Moderator
Life is far too important to be taken seriously. - Oscar Wilde, 1882


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 7/12/2009 2:07 PM (GMT -7)   
I sometimes get nauseaous and feel fatigued the day after I take it. I don't notice it each week just here and there. Last week after taking it I did get a couple of horrible mouth sores, in fact still have them. This was my second dose of increasing from 3 to 4 tabs, I still need to up it to 5... maybe next week. eyes

Feel free to ask more questions!
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Tramadol (as needed) and magic mouthwash (for mouth sores)


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/12/2009 4:22 PM (GMT -7)   
Folic acid protects from GI side effects and from mouth sores. I take 3 mgs a day-some people take as much as 5. Once I upped my folic acid from 1 mg a day to 3 I had no more side effects from the MTX.

jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 7/12/2009 6:58 PM (GMT -7)   
I take 3 mg of folic acid everyday and one for each MTX tab the day of. I can take up to 5 a day if need be. I get GI problems and mouth sores from lupus, the folic acid works wonders for my mouth sores.
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Tramadol (as needed) and magic mouthwash (for mouth sores)


-+Neil+-
New Member


Date Joined Jul 2009
Total Posts : 2
   Posted 7/16/2009 4:53 PM (GMT -7)   
Hi
 
I'm new to this. I had been on Methotrexatre since i was 13 so about 5 years when mid last year i had to get taken off due to it effecting my liver.
 
when i first took it, it was great, i didn't like the tablets but it was making me better, then after a few months i started to feel sick each time i took it so my doctors gave me folic acid. then after that i was get dizzy and light headed and then at differnt time in the week, i would start feeling very sick and nervous at the same time and it felt like i was travelling back in time to a moment of my life and not always good moments of my life. i no this sounds very strange. just wondered if anyone else felt like this.
 
Neil
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:32 PM (GMT -7)
There are a total of 2,735,546 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
343 Guest(s), 14 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, hypoHashimoto, middleaged1, Teamchris, IamColumbo, getting by, magoo2, NiceCupOfTea, ChickNorris, U B Tough, Fairwind, Hallahan, multifacetedme, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer